Alert archive / Missouri / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 9, NWS Memphis, TN

March 25, 2003Pemiscot County, Missouri

NWS Memphis, TN issued this severe thunderstorm warning at Mar 25, 2003, 5:33 PM CST for Pemiscot County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2003, 5:33 PM CST (23:33 UTC)
Expired
Mar 25, 2003, 6:15 PM CST
In force
42 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Pemiscot County, MO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 2:40 PM CSTSevere Thunderstorm WatchSPC5 hr
Mar 25, 5:20 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2003-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2003-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-639 J/kg
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

076 
WUUS54 KMEG 252333
SVRMEM
MOC155-260015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
532 PM CST TUE MAR 25 2003

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PEMISCOT COUNTY IN SOUTHEAST MISSOURI

* UNTIL 615 PM CST.

* AT 530 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 10
  MILES WEST OF HOLLAND...MOVING EAST AT 25 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 615 PM CST INCLUDE...
  HOLLAND...DENTON...
  STEELE...DEERING...
  COOTER...
  HAYTI...

.DESTRUCTIVE HAIL UP TO THE SIZE OF ONE INCH IS POSSIBLE WITH THIS 
STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A STURDY 
SHELTER

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4
3 2 0 8 7 5.

LAT...LON 3620 8994 3602 8994 3604 8971 3623 8971

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:15 PM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Mar 25, 3:15 PM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CST TUE MAR 25 2003

A COLD FRONT JUST N OF THE MO BOOTHEEL AND NE AR WILL MOVE THROUGH
THE ENTIRE CWA THROUGH TNT. EXPECT TSTMS TO CONT DEVELOPING ALONG
THE FRONT THROUGH LATE THIS AFTERNOON THEN MOVE THROUGH THIS EVENING
AND TNT. THE BEST CHC OF SVR TSTMS WILL BE FROM NOW THROUGH THE
EVENING. WILL CONT LINGERING CHC OF SHWRS IN SE AREAS EARLY WED.

A STRONGER COLD FRONT WILL MOVE THROUGH THE CWA FRI AFTERNOON AND
EVENING. EXPECT MORE TSTMS WITH THIS FRONT AND A FEW COULD AGAIN BE
SEVERE. MUCH COLDER WX IS EXPECTED BEHIND THE FRONT THIS WEEKEND AS
A DEEP UPPER TROUGH SWINGS THROUGH.

A RETURN SRLY FLOW SETS UP EARLY NEXT WEEK AS THE SFC HIGH MOVES TO
THE E. MOST OF NEXT WEEK LOOKS MILD AND DRY AS AN UPPER RIDGE TAKES
CONTROL.

PRELIM VALUES...
MEM 50/65/45/73/57/69 810016
MKL 48/63/40/71/55/69 810015
JBR 45/63/42/71/55/64 800016
TUP 53/65/43/73/56/72 830015

.MEG...NONE.

SWC
Hazardous weather outlook, Mar 25, 3:30 PM CST, 2 hours 3 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-261200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CST TUE MAR 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

THUNDERSTORMS WILL MOVE ACROSS THE MIDSOUTH THIS AFTERNOON THROUGH
TONIGHT. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM NOW
THROUGH 10 PM.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS MAY RETURN TO THE REGION ON FRIDAY AS A MUCH STRONGER
COLD FRONT ARRIVES. SOME OF THESE STORMS MAY BE SEVERE. IN
ADDITION...WINDY CONDITIONS ARE EXPECTED ON FRIDAY.

MUCH COLDER AIR WILL PUSH INTO THE REGION BEHIND THIS COLD
FRONT...CAUSING TEMPERATURES TO FALL BELOW FREEZING ACROSS PORTIONS
OF THE MIDSOUTH SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING.
SPOTTER ACTIVATION MAY BE REQUIRED AGAIN ON FRIDAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS
OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE
AT HTTP://WWW.SRH.NOAA.GOV/MEG.

SWC

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 4:20 PM CSTSevere Thunderstorm WarningMEGDunklin40 min
Mar 25, 4:57 PM CSTSevere Thunderstorm WarningMEGDunklin48 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.